Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 50, NWS Buffalo, NY

August 19, 2010Genesee County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 19, 2010, 5:08 PM EDT for Genesee County, Niagara County, Orleans County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2010, 5:08 PM EDT (21:08 UTC)
Expired
Aug 19, 2010, 6:15 PM EDT
In force
67 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS51 KBUF 192108
SVRBUF
NYC037-063-073-192215-
/O.NEW.KBUF.SV.W.0050.100819T2108Z-100819T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
508 PM EDT THU AUG 19 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GENESEE COUNTY IN WESTERN NEW YORK
  CENTRAL NIAGARA COUNTY IN WESTERN NEW YORK
  ORLEANS COUNTY IN WESTERN NEW YORK

* UNTIL 615 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF NEWFANE...OR 8 MILES NORTHWEST OF LOCKPORT...AND
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LOCKPORT...
  MIDDLEPORT...
  MIDDLEPORT...
  MEDINA...
  ALBION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4331 7889 4332 7804 4309 7807 4314 7892
TIME...MOT...LOC 2108Z 274DEG 25KT 4323 7880

$$

JJR
2 follow-up statements
480 
WWUS51 KBUF 192146
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
546 PM EDT THU AUG 19 2010

NYC037-063-192155-
/O.CAN.KBUF.SV.W.0050.000000T0000Z-100819T2215Z/
GENESEE NY-NIAGARA NY-
546 PM EDT THU AUG 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NIAGARA AND
NORTHWESTERN GENESEE COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST INTO 
ORLEANS COUNTY...AND IS NOW EXPECTED TO REMAIN NORTH OF GENESEE 
COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED FOR THESE AREAS. 

LAT...LON 4315 7807 4315 7845 4332 7844 4332 7804
TIME...MOT...LOC 2145Z 274DEG 25KT 4321 7845

$$

NYC073-192215-
/O.CON.KBUF.SV.W.0050.000000T0000Z-100819T2215Z/
ORLEANS NY-
546 PM EDT THU AUG 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR ORLEANS COUNTY...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MEDINA...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  MEDINA...
  ALBION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4315 7807 4315 7845 4332 7844 4332 7804
TIME...MOT...LOC 2145Z 274DEG 25KT 4321 7845

$$

JJR
222 
WWUS51 KBUF 192215
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
615 PM EDT THU AUG 19 2010

NYC073-192224-
/O.EXP.KBUF.SV.W.0050.000000T0000Z-100819T2215Z/
ORLEANS NY-
615 PM EDT THU AUG 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS COUNTY HAS EXPIRED AS 
OF 615 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND 
EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4315 7807 4315 7845 4332 7844 4332 7804
TIME...MOT...LOC 2214Z 274DEG 25KT 4320 7817

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:47 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 19, 3:47 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT THU AUG 19 2010

.SYNOPSIS...
A COLD FRONT WILL SLIDE SOUTHEAST ACROSS OUR REGION THIS EVENING
ACCOMPANIED BY SHOWER AND THUNDERSTORM ACTIVITY OVER PARTS OF THE
AREA. HIGH PRESSURE FROM THE UPPER LAKES REGION WILL BUILD IN BEHIND
THE FRONT AND PRODUCE BEAUTIFUL COMFORTABLE DAY FRIDAY. THE HIGH IS
THEN FORECAST TO MOVE OFF THE EAST COAST SATURDAY. A SOUTHERLY FLOW
OF WARMER MORE HUMID AIR WILL DEVELOP OVER THE REGION DURING THE DAY
SATURDAY BUT ANY SHOWER OR THUNDERSTORM ACTIVITY SHOULD HOLD OFF
UNTIL SATURDAY NIGHT AND SUNDAY WHEN AN UPPER AIR DISTURBANCE AND A
SURFACE BASED COLD FRONT IS FORECAST TO MOVE THROUGH.

&&

.NEAR TERM /THROUGH FRIDAY/...
OUR ONLY REAL CONCERN WITH THIS FORECAST PERIOD IS THIS EVENING AS A
COLD FRONT WILL BE SLIDING SOUTHEAST ACROSS THE REGION. A LITTLE
SURPRISED AS OF THE WRITING THAT WE ARE NOT GETTING A LITTLE MORE
ACTION ALONG THE FRONT BUT THE LATEST HRRR DOES INDICATED ONLY
SCATTERED ACTIVITY. THE ONLY LIKELY OR HIGHER POPS WILL BE RESERVED
FOR THE EASTERN LAKE ONTARIO REGION WHERE THERE IS AN ORGANIZED LINE
APPROACHING.

A QUICK END TO ANY ACTIVITY LATER THIS EVENING. WILL HAVE CHANCE
POPS LATEST IN FOR THE SOUTHERN TIER BUT BASICALLY NOTHING EVEN
THERE AFTER MIDNIGHT. A CLEARING TREND THE REST OF THE NIGHT.
PROBABLY SOME VALLEY FOG FORMING IN THE SOUTHERN TIER. SUBSIDENCE
WITH HIGH PRESSURE BUILDING IN FRIDAY WILL LEAD TO GREAT SUMMER
WEATHER WITH DEW POINTS IN THE 50S ALONG WITH MAINLY SUNNY SKIES.
850 MB TEMPS AROUND 12C SHOULD YIELD HIGHS IN THE MID TO UPPER 70S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE CENTERED OVER QUEBEC WILL NOSE SOUTHWARDS ACROSS NEW
YORK STATE FRIDAY NIGHT AND SATURDAY WHILE A MID LEVEL SHORTWAVE
WILL CROSS THE UPPER GREAT LAKES. THIS WILL LEAD TO A COMFORTABLE
FRIDAY NIGHT...THEN WITH WARM ADVECTION FULLY UNDERWAY...A WARM DAY
SATURDAY. H85 TEMPS BY SATURDAY AFTERNOON WILL BE IN THE MID TO
UPPER TEENS (CELSIUS)...AND EVEN WITH SOME MID/UPPER LEVEL CLOUD
COVER...SFC TEMPS SHOULD BE ABLE TO CLIMB INTO THE LOW TO MID 80S.
THESE VALUES WILL BE AS MUCH AS 10 DEGREES F ABV NORMAL.

THE 00 AND 06Z MODEL RUNS WERE SLOWER IN BRINGING PCPN ACROSS OUR
FORECAST AREA FOR LATE SATURDAY...SO POPS WERE LOWERED TO SLIGHT
CHC. THE LATEST PACKAGES ARE BACK TO BRINGING PCPN IN BY LATE
AFTERNOON...BUT TO AVOID FLIP FLOPPING BETWEEN MODEL RUNS...WILL
KEEP THE SLGT CHC POPS THAT WE HAVE IN PLACE. IN EITHER CASE...THE
VAST MAJORITY OF SATURDAY SHOULD BE RAIN FREE WITH WARM WEATHER AND
PARTIAL SUNSHINE.

THE MID LEVEL SHORTWAVE WILL CROSS OUR FORECAST AREA SATURDAY NIGHT
WHILE ITS ASSOCIATED SFC TROUGH WILL CROSS LAKE ERIE. WILL RAISE CHC
POPS TO LIKELY FROM THE FINGER LAKES WESTWARD...AND BECAUSE OF THE
STEEP LAPSE RATES SUGGESTED BY THE GFS...WILL UPGRADE THE POTENTIAL
FOR THUNDERSTORMS. EARLIER FORECASTS ONLY HAD ISOLATED STORMS IN THE
GRIDDED DATA...BUT WILL USE CHC POPS FOR STORMS WHICH WLL NOW
INCLUDE THEM WITHIN THE WRITTEN ZONE PACKAGE.

AS FOR TEMPERATURES SATURDAY NIGHT...THE GFS BASED MAV GUIDANCE
LOOKS A LITTLE LOW GIVEN THE H85 TEMPS OF 16C+...CLOUD COVER AND
DEPTH OF OVERALL SOUTHERLY FLOW. WILL THUS LEAN MUCH CLOSER TO THE
NAM BASED MET NUMBERS...WHICH WILL ALSO MAKE OUR REGION STAND OUT A
LITTLE MORE VERSUS SURROUNDING WFO'S. MINS SAT NIGHT FOR OUR REGION
WILL GENERALLY BE IN THE MID TO UPPER 60S. WOULD NOT BE SURPRISED TO
SEE THE IAG FRONTIER STAY AT OR ABV 70 THAT NIGHT.

THE UNSETTLED WEATHER SATURDAY NIGHT WILL THEN LEAD INTO A FAIRLY
WET SUNDAY WHEN THE SFC TROUGH WILL EASE ACROSS OUR FORECAST AREA.
OUR POPS HAVE BEEN FURTHER RAISED TO HIGH LIKELY (70) FOR MUCH OF
SUNDAY...AND DESPITE THE CLOUD COVER AND RESULTING PCPN...SFC TEMPS
SHOULD STILL MAKE THEIR WAY TO INTO THE UPPER 70S TO NEAR 80.

A HIGH AMPLITUDE H5 RIDGE EXTENDING FROM THE NATIONS MID SECTION
NORTHWARDS ACROSS ONTARIO SUNDAY AFTERNOON WILL EXTEND FURTHER EAST
ACROSS QUEBEC DURING THE COURSE OF SUNDAY NIGHT...WHILE THE DIGGING
TROUGH WILL REMAIN OVER THE EASTERN GREAT LAKES AND NEW ENGLAND.
MEANWHILE AT THE SFC...A NEARLY STATIONARY INVERTED TROUGH WILL BE
STRETCHED NORTHEAST TO SOUTHWEST ACROSS OUR FORECAST AREA. THE
PRESENCE OF THIS TROUGH WILL CERTAINLY BE ENOUGH TO WARRANT KEEPING
CHC POPS FOR SOME SHOWERS OVER THE REGION FOR SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A HIGH AMPLITUDE RIDGE OVER THE GREAT LAKES AND EASTERN CANADA ON
MONDAY WILL GIVE WAY TO A FLATTER...LOW AMPLITUDE H5 FLOW DURING
THIS PERIOD. THIS SHOULD GENERALLY LEAD TO ABOVE NORMAL TEMPERATURES
WITH DAYTIME HIGHS MAINLY IN THE 80S. 30 YEAR NORMALS FOR THIS
PERIOD ARE IN THE MID 70S FOR DAYTIME HIGHS AND MID-UP 50S FOR
OVERNIGHT LOWS. SOME DETAILS...

THE PROTRUDING RIDGE OVER EASTERN CANADA ON MONDAY WILL GRADUALLY
SINK ACROSS THE LOWER GREAT LAKES AND ST LAWRENCE VALLEY LATE MONDAY
AND MONDAY NIGHT AS A VERY VIGOROUS SHORTWAVE WILL CROSS THE
CANADIAN PRAIRIES. WHILE THERE COULD BE A LEFTOVER SHOWER PRODUCED
BY THE DEPARTING TROUGH ON MONDAY...THE VAST MAJORITY OF THE DAY
SHOULD BE RAIN FREE.

MORE SIGNIFICANT CLEARING SHOULD THEN BE NOTED MONDAY NIGHT AND
TUESDAY AS THE RIDGE WILL SETTLE ACROSS OUR FORECAST AREA. H85 TEMPS
IN THE MID TEENS TUESDAY AFTERNOON SHOULD MAKE TUESDAY ANOTHER 'WARM
ONE' WITH MAX TEMPS IN THE LOW TO MID 80S.

A COLD FRONT IS THEN EXPECTED TO CROSS THE REGION ON WEDNESDAY. THE
FRONT SHOULD NOT HAVE MUCH MOISTURE TO WORK WITH...SO WILL ONLY USE
CHC LOW CHC POPS FROM THIS VANTAGE POINT AND CALL IT SHOWERS WITH
ISOLATED TSRA.

A BROAD RIDGE IS EXPECTED TO BUILD ACROSS THE NATIONS MIDSECTION AND
UPPER GREAT LAKES FOR THURSDAY...WHILE CANADIAN HIGH PRESSURE WILL
SETTLE OVER OUR AREA. THIS SHOULD SUPPORT FAIR COOLER WEATHER...
WHICH SHOULD PERSIST INTO AT LEAST FRIDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A NORTHEAST SOUTHWEST ORIENTED COLD FRONT APPROACHING TORONTO AND
KITCHNER AS OF 18Z IS FORECAST TO SLIDE SOUTHEAST ACROSS OUR CWA
THIS EVENING. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL
ACCOMPANY THE FRONT WITH CONDITIONS BRIEFLY LOWERING TO MVFR. A
CLEARING TREND WILL FOLLOW THE FRONT LATE THIS EVENING AND
OVERNIGHT. BEFORE DAYBREAK MVFR VSBYS ARE POSSIBLE ESPECIALLY AT
KROC AND IFR POSSIBLE AT KJHW.

OUTLOOK...
FRIDAY AND SATURDAY...GENERALLY VFR.
SATURDAY NIGHT AND SUNDAY...VFR/OCCASIONAL MVFR WITH A CHANCE FOR
SHOWERS.
MONDAY AND TUESDAY...VFR.

&&

.MARINE...
WINDS WILL CONTINUE BRISK AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH 8 PM
THIS EVENING FOR EASTERN LAKE ERIE AND THE UPPER NIAGARA RIVER AND
BUFFALO HARBOR.

THE WINDS WILL SHIFT TO THE NORTH NORTHWEST BEHIND THE FRONT THIS
EVENING AND TONIGHT. THE CORRESPONDING WAVES MAY APPROACH SCA
CRITERIA ALONG THE SOUTH SHORES OF LAKE ONTARIO. WE WILL NOT ISSUE
ANY SMALL CRAFT ADVISORIES FOR THAT AREA BUT THEY MAY BE NEEDED
LATER.

WIND AND WAVES WILL DIMINISH FRIDAY AS HIGH PRESSURE CRESTS OVER
NEW YORK STATE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
         040-041.

&&

SYNOPSIS...SAGE
NEAR TERM...SAGE
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SAGE
MARINE...SAGE
Hazardous weather outlook, Aug 19, 5:00 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT THU AUG 19 2010

NYZ001>008-010>014-019>021-085-200900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
500 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-200900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
500 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, Aug 19, 3:53 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT THU AUG 19 2010

NYZ003-192100-
MONROE-
INCLUDING THE CITY OF...ROCHESTER
353 PM EDT THU AUG 19 2010

...STRONG THUNDERSTORMS MOVING OVER NORTHERN SECTIONS OF THE COUNTY...

AT 350 PM, AN AREA OF STRONG THUNDERSTORMS HAD DEVELOPED RAPIDLY
BETWEEN SPENCERPORT AND BRADDOCK BAY. THIS AREA WAS MOVING EAST
SOUTHEAST AND SHOULD BE NEAR ROCHESTER AND IRONDEQUOIT BAY AROUND
410 PM, AND WEBSTER AND PENFIELD AROUND 420 PM. THESE STORMS MAY CONTAIN
TORRENTIAL DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING, AND HAIL. BE
ON THE ALERT FOR REDUCED VISIBILITY, PONDING ON ROADS, AND
POSSIBLY SOME AREAS OF POOR DRAINAGE FLOODING. SOME LOCATIONS
COULD SEE A QUICK 1/2 TO 1 INCH OF RAIN FALL AS THIS ACTIVITY
PASSES THROUGH.
Special weather statement, Aug 19, 4:11 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EDT THU AUG 19 2010

NYZ003-004-192115-
MONROE-WAYNE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK
411 PM EDT THU AUG 19 2010

...STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF THE COUNTY...

AT 405 PM, AN AREA OF THUNDERSTORMS WAS CENTERED NEAR IRONDEQUOIT
BAY AND WEBSTER. THIS ACTIVITY WAS MOVING EAST AND SHOULD BE NEAR
ONTARIO AND PULTNEYVILLE AROUND 420 PM, AND WILLIAMSON AND SODUS
AROUND 430 PM. SOME OF THESE STORMS CONTAIN DOWNPOURS, FREQUENT
LIGHTNING, GUSTY WIND AND HAIL. BE ON THE ALERT FOR PONDING ON
ROADS, REDUCED VISIBILITY, AND POSSIBLY SOME AREAS OF POOR DRAINAGE
FLOODING AS SOME LOCATIONS COULD SEE A QUICK 1/4 TO 3/4 OF AN INCH
OF RAIN FALL.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:27 AM EDTSmall Craft AdvisoryBUF17 hr
Aug 19, 3:42 PM EDTSpecial Marine WarningBUF93 min
Aug 19, 6:51 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara28 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.